May 14, 2005
Hello, guys. Appreciate your input on this site. You provide a lot of info and encouragement. My question is: My initial therapy began with Trizivir about 6 months ago. It had my viral count down from over 100,000 to 115, my T-helper count was around 600. however, when I appeared to be developing a rash, my doctor switched me to Kaletra, Reyataz, and Emtriva. But after about a week, I gave up trying to swallow the Kaletra capsules. I practically choked everytime I tried to swallow those horse pills. He hasn't told me what to do in this instance yet. We keep playing telephone tag, but hinted that he may put me back on the Trizivir since he thinks the rash I had was actually dry skin rather than a medication reaction. What are your thoughts on my situation?
| Response from Dr. Pierone
Even though it might turn out fine, I think it would be too risky to restart Trizivir. If the rash was severe enough to lead to a change in regimen it must be assumed that this was an abacavir (Ziagen) hypersensitivity reaction. If so, restarting can have catastrophic consequences.
The second regimen of Kaletra, Reyataz, and Emtriva is quite peculiar as well. It sounds like you need to have a sit down meeting with your clinician and discuss in detail what the medical treatment plan is. If you can't get a lucid description of what he or she is thinking then it may be time for a second opinion. Thanks for posting and best of luck to you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When Does Herpes Appear On Lips?
- When Does Herpes Appear After Becoming Infected?
- What Percentage Of People In The World Have Bacterial Vaginosis?
- What If You Are Not Cured After Taking Bacterial Vaginosis Medications?
- What Does Bacterial Vaginosis Look Like?
- What Can Treat Recurring Shingles?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.